Thunderstorm Wind, Carbon
- When
- July 27, 3:49 PM EST
- Where
- Carbon County, Albrightsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.017, -75.617
A severe thunderstorm moved across Carbon County, PA during the late afternoon hours of July 27th. Strong winds generated from the storm knocked down a tree as well as power lines in Albrightsville at 4:49 PM EDT.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm moved across Carbon County, PA during the late afternoon hours of July 27th. Strong winds generated from the storm knocked down a tree as well as power lines in Albrightsville at 4:49 PM EDT. The downed tree and wires partially blocked Fund Grove Drive.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 27, 2:00 PM EST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EDT THU JUL 27 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY/... CONVECTION FIRING ACROSS CENTRAL AND WESTERN PA THIS AFTERNOON. THERE ARE ABUNDANT CAPES ACROSS OUR AREA ATTM, BUT NOT MUCH IN THE WAY OF A TRIGGER TO GET THINGS GOING. CAPE VALUES BETWEEN 2500 AND 3000 J/KG ACCORDING TO LAPS AT 18Z. IN A FEW HOURS, I EXPECT SOME SCATTERED ACTIVITY TO DEVELOP ACROSS OUR AREA...SO I WILL KEEP THE CHC POPS FOR THE EVENING. THE WRF AND GFS MODELS ARE BOTH SHOWING A SHORT WAVE OVER SW PA THAT WILL CROSS JUST TO OUR NORTH THIS EVENING. DECIDED TO EXTEND THE 40 POP PAST THE EVENING AND INTO THE OVERNIGHT TO BETTER ALIGN WITH SURROUNDING OFFICES. THE STORMS THIS EVENING AND TONIGHT ARE LIKELY TO PRODUCE LOCALLY GUSTY WINDS AND DOWNPOURS SINCE THEY MAY BE FAIRLY SLOW MOVING. LOCALIZED FLOODING POSSIBLE CONSIDERING THE HIGH PRECIPITABLE WATER VALUES. SPC HAS PLACED PARTS OF OUR NORTHERN COUNTIES IN SLIGHT RISK FOR FRIDAY. GFS SHOWS THE TAIL OF UPPER JET MAX SWINGING THROUGH DURING THE TIME OF PEAK HEATING AND WITH THIS AIR MASS...THIS OUTLOOK LOOKS GOOD. WE INTEND ON ISSUING A SPECIAL WEATHER STATEMENT (PHLSPSPHI) BOTH TO CALL ATTENTION TO THE SEVERE WEATHER THREAT TOMORROW AND THE THE INCREASING HEAT AND HUMIDITY THIS WEEKEND. HEAT INDICES WILL BE IN THE UPPER 90S BOTH TOMORROW AND SATURDAY. THE INDICES WILL PROBABLY NOT REACH ANY WARNING LEVEL TOMORROW WITH THE ABUNDANCE OF CLOUDS AND SHOWERS THAT WILL BE ACROSS THE AREA. ON SATURDAY, WE WILL BE ON THE BACK SIDE OF A DEPARTING DISTURBANCE, SO DEW POINTS WILL PROBABLY BE A BIT LOWER WITH NW WINDS. THE VORT MAX EXITS JUST IN TIME TO GIVE A DRY DAY FOR SATURDAY. I WILL KEEP THE DRY FCST FROM THE PREVIOUS SHIFT. IT WILL CONTINUE TO BE HOT AND HUMID WITH MAX TEMPS IN THE MID 90S AND HEAT INDICES CLOSER TO 100. HOT WEATHER CONTINUES INTO SUNDAY AND I HAVE ONLY INDICATED SLIGHT CHC POPS FOR NOW. CONFIDENCE IN MODELS FOR DETERMINING THE AREAS/CHANCES FOR CONVECTION DWINDLE AFTER SATURDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... BERMUDA HIGH IN CONTROL OF THE WEATHER DURING THE EXTENDED PERIOD. THIS WILL BRING A HEAT WAVE TO MANY AREAS THAT WILL BEGIN IN THE SHORT TERM. DAYTIME MAXIMUM TEMPERATURES WILL REACH THE LOW TO MID 90S EACH DAY IN MOST AREAS (EXCEPT THE SHORE AND POCONOS). DEW POINT TEMPERATURES WILL GENERALLY BE AROUND 70 DEGREES TOO...SO HEAT INDICES IN THE 95 TO 105 RANGE WILL BE IN THE GRIDS FOR THE EXTENDED PERIODS. THE H5 HEIGHTS FROM THE GFS AND ECMWF MODELS SHOW BUILDING MONDAY AND TUESDAY AND THEN SLOWLY DECREASING AFTER THAT. ACCORDINGLY...OUR FCST FOR MOST AREAS WILL BE DRY MON AND TUE WITH THE BUILDING RIDGE. DECIDED THAT IT WAS BEST TO LEAVE A FEW ISOLATED THUNDERSTORMS IN THE NORTHERN AREAS...CLOSEST TO THE STORM TRACK. CHC OR SLIGHT CHC POPS USED MORE EXTENSIVELY WED AND THU AS THE UPPER HEIGHTS BEGIN TO FALL AND A SFC FRONT WILL BE MEANDERING OVER NY STATE. && .AVIATION... FOR THE TAFS WEVE TRIED TO HIGHLIGHT THE MOST LIKELY TWO HOURS FOR TSTMS BY INCLUDING A TEMPO GROUP WITH A MODERATE RAIN SHOWER AND CUMULONIMBUS. FOR KRDG THOSE TWO HOURS ARE FROM 5 TO 7 PM, FOR KABE AND KILG 6 TO 8 PM, FOR KPHL/KPNE/KTTN/KMIV 7 TO 9 PM, AND FOR KACY 8 TO 10 PM. BASICALLY, WEVE TIMED THE ARRIVAL OF THE BROKEN LINE OF CONVECTION THAT EXTENDED FROM AROUND ELMIRA TO WILLIAMSPORT TO MARTINSBURG AT 2:30 PM. SOME SPOTTY CONVECTION HAD BROKEN OUT AHEAD OF THE LINE IN THE LOWER SUSQUEHANNA VALLEY. WELL CONTINUE TO MONITOR THE SITUATION AND ADJUST THE TAFS IF NEED BE. ONCE THE MAIN THREAT OF CONVECTION MOVES THROUGH OUR REGION THIS EVENING, THERE COULD BE TWO OR THREE HOURS OF LINGERING SCATTERED SHOWERS. THERE REMAINS A CHANCE FOR SHOWERS AND TSTMS OVERNIGHT. HOWEVER, THE PROBABILITY SEEMS TO DECREASE BEYOND MIDNIGHT SO WE HAVE NOT INCLUDED ANY PRECIP FOR THE LATE NIGHT HOURS. FOR THE HOURS AROUND DAYBREAK, WEVE HINTED AT SOME LIGHT FOG AND STRATUS AT MOST OF OUR TAF SITES. ITS FORMATION WILL BE LARGELY DEPENDENT UPON THE AMOUNT OF RAIN THAT ACTUALLY FALLS THIS EVENING AT ANY GIVEN LOCATION. WEVE IMPROVED MOST OF OUR TAF SITES BACK TO VFR CONDITIONS DURING THE COURSE OF FRIDAY MORNING. WE DID KEEP SOME HAZE FOR KRDG, KTTN AND KMIV. WE THEN EXPECT ANOTHER ROUND OF TSTMS FOR FRIDAY AFTERNOON. && .MARINE... THE BERMUDA HIGH SHOULD CONTINUE TO INFLUENCE OUR MARINE AREA TO SOME DEGREE FOR THE NEXT SEVERAL DAYS. A SURFACE TROUGH FROM THE WEST IS EXPECTED TO MAKE SOME HEADWAY INTO THE MARINE AREA ON FRIDAY NIGHT WITH THE BERMUDA HIGH FORECAST TO REASSERT ITSELF ON SATURDAY. ANOTHER SURFACE TROUGH IS EXPECTED LATE ON SUNDAY, AGAIN WITH A QUICK RETURN OF THE INFLUENCE OF THE BERMUDA HIGH FOR THE EARLY PART OF THE NEW WEEK. ALL IN ALL, IT SEEMS LIKE A TYPICAL SUMMER TIME PATTERN WITH WIND SPEEDS REMAINING MAINLY BETWEEN 5 AND 15 KNOTS AND WAVES ON OUR OCEAN WATERS STAYING BETWEEN 2 AND 4 FEET. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT TERM...OHARA LONG TERM...OHARA AVIATION...IOVINO MARINE...IOVINO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 250 AM EDT THU JUL 27 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-281000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 250 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT SCATTERED TSTMS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT FORM COULD HAVE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO FORM FRIDAY AFTERNOON. SOME OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAIN, STRONG GUSTY AND POSSIBLY DAMAGING WINDS AND HAIL. THE STORM PREDICTION CENTER HAS PLACED PARTS OF NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA INTO A SLIGHT RISK FOR SEVERE THUNDERSTORMS. HOT AND HUMID WEATHER IS EXPECTED FROM SATURDAY THROUGH WEDNESDAY. HEAT INDICIES ARE EXPECTED TO BE WELL INTO THE 90S AND COULD REACH 100, ESPECIALLY OVER SOUTHEAST PENNSYLANIA, SOUTHERN NEW JERSEY, DELAWARE AND NORTHEAST MARYLAND. COASTAL AREAS WILL BE HUMID BUT NOT QUITE AS WARM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAUBER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 352 PM EDT THU JUL 27 2006 NJZ001-007>010-012-015-PAZ054-055-060>062-068-069-071-281200- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-MONTGOMERY-BUCKS-PHILADELPHIA- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON... NORRISTOWN...DOYLESTOWN 352 PM EDT THU JUL 27 2006 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE FRIDAY...AND A RETURN TO THE HEAT AND HUMIDITY NEXT WEEK... HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL MAINTAIN A SOUTH TO SOUTHWEST FLOW OF HOT AND HUMID AIR ACROSS THE MID ATLANTIC REGION. TEMPERATURES TODAY WILL CLIMB INTO THE 90S WITH THE HEAT INDEX...OR COMBINATION OF HEAT AND HUMIDITY...INTO THE UPPER 90S IN SOME AREAS. ON FRIDAY...THERE WILL BE SOME RELIEF BUT IN THE FORM OF HEAVY THUNDERSTORMS WHICH MAY TURN SEVERE IN THE AFTERNOON. A FRONT WILL MOVE THROUGH THE REGION IN THE AFTERNOON AND EVENING HOURS AND ANY THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WINDS...TORRENTIAL RAINS...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. FOR THIS REASON THE AREA HAS BEEN PLACED IN A SLIGHT RISK OF SEVERE THUNDERSTORMS BY THE SEVERE STORM PREDICTION CENTER. THE MOST LIKELY TIME PERIOD FOR SEVERE WEATHER WILL BE IN THE AFTERNOON AND EVENING HOURS. THE NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE ENOUGH CLOUDINESS TO KEEP THE TEMPERATURES FROM REACHING TOO FAR INTO THE 90S BUT IT WILL BE HUMID. AND...WITH THE PASSAGE OF THE FRONT AND NORTHWEST WINDS...THE TEMPERATURES WILL BE WARM ON SATURDAY BUT THE HUMIDITY LOW. THE WEEKEND THEREFORE WILL BE TOLERABLE INSTEAD OF OPPRESSIVE. HOWEVER...THE HEAT AND HUMIDITY WILL RETURN THE BEGINNING OF THE WORK WEEK. TEMPERATURES WILL CLIMB INTO THE 90S AND THE HUMIDITY TO THE POINT WHERE THE COMBINED EFFECT OR HEAT INDEX MAY MAXIMIZE INTO THE 100 TO 105 DEGREE RANGE. THIS OPPRESSIVE COMBINATION WILL CONTINUE INTO WEDNESDAY...WHEN ANOTHER FRONT DROPS THROUGH THE REGION. IN SHORT...SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH TONIGHT...A CHANCE OF SEVERE THUNDERSTORMS IN THE AFTERNOON AND EVENING ON FRIDAY...AND A RETURN TO THE OPPRESSIVE HEAT AND HUMIDITY RETURNING FOR THE WORK WEEK. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ067-070- 281200- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...FREEHOLD...SANDY HOOK...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST... WEST CHESTER...MEDIA 352 PM EDT THU JUL 27 2006 ...A RETURN TO THE HEAT AND HUMIDITY NEXT WEEK... HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL MAINTAIN A SOUTH TO SOUTHWEST FLOW OF HOT AND HUMID AIR ACROSS THE MID ATLANTIC REGION. TEMPERATURES TODAY WILL CLIMB INTO THE 90S WITH THE HEAT INDEX...OR COMBINATION OF HEAT AND HUMIDITY...INTO THE UPPER 90S IN SOME AREAS. ON FRIDAY...THERE WILL BE SOME RELIEF BUT IN THE FORM OF SHOWERS AND THUNDERSTORMS. AT THIS TIME...THE STRONGEST STORMS ARE EXPECTED TO REMAIN NORTH OF THIS IMMEDIATE AREA. A FRONT WILL MOVE THROUGH THE REGION IN THE AFTERNOON AND EVENING HOURS AND BRING SOME GUSTY WINDS AND TORRENTIAL RAIN WITH THE CONTINUOUS CLOUD TO GROUND LIGHTNING. THE MOST LIKELY TIME PERIOD FOR HEAVY THUNDERSTORMS WILL BE IN THE AFTERNOON AND EVENING HOURS. THE NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE ENOUGH CLOUDINESS TO KEEP THE TEMPERATURES FROM REACHING TOO FAR INTO THE 90S BUT IT WILL BE HUMID. AND...WITH THE PASSAGE OF THE FRONT AND NORTHWEST WINDS...THE TEMPERATURES WILL BE WARM ON SATURDAY BUT THE HUMIDITY LOW. THE WEEKEND THEREFORE WILL BE TOLERABLE INSTEAD OF OPPRESSIVE. HOWEVER...THE HEAT AND HUMIDITY WILL RETURN THE BEGINNING OF THE WORK WEEK. TEMPERATURES WILL CLIMB INTO THE 90S AND THE HUMIDITY TO THE POINT WHERE THE COMBINED EFFECT OR HEAT INDEX MAY MAXIMIZE INTO THE 100 TO 105 DEGREE RANGE. THIS OPPRESSIVE COMBINATION WILL CONTINUE INTO WEDNESDAY...WHEN ANOTHER FRONT DROPS THROUGH THE REGION. IN SHORT...SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH TONIGHT...A CHANCE OF SEVERE THUNDERSTORMS JUST TO THE NORTH OF THE AREA IN THE AFTERNOON AND EVENING ON FRIDAY...AND A RETURN TO THE OPPRESSIVE HEAT AND HUMIDITY RETURNING FOR THE WORK WEEK. EBERWINE/OHARA
The Binghamton radar (KBGM), 135 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523024.